Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 150, NWS Midland/Odessa, TX

May 26, 2006Gaines County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 2006, 9:06 PM CDT for Gaines County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2006, 9:06 PM CDT (02:06 UTC)
Expired
May 26, 2006, 10:00 PM CDT
In force
54 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 99 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
3126 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 270212
SVRMAF
TXC165-270300-
/O.NEW.KMAF.SV.W.0150.060527T0206Z-060527T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
906 PM CDT FRI MAY 26 2006

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GAINES COUNTY IN WEST TEXAS...

* UNTIL 1000 PM CDT

* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES SOUTHWEST OF PAYNES CORNER...OR 18 MILES SOUTHWEST OF
  SEMINOLE...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  PAYNES CORNER...
  SEMINOLE...  

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3269 10305 3252 10304 3256 10231 3294 10242

$$
1 follow-up statement
000 
WWUS54 KMAF 270230
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
928 PM CDT FRI MAY 26 2006

TXC165-270300-
/O.CON.KMAF.SV.W.0150.000000T0000Z-060527T0300Z/
GAINES TX-
928 PM CDT FRI MAY 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR GAINES COUNTY...

AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PAYNES CORNER...OR ABOUT 10 MILES WEST OF SEMINOLE...MOVING EAST AT
20 MPH.

SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE...
SEMINOLE... 
HIGHWAYS US-180 AND US-385 IN CENTRAL GAINES COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3269 10305 3252 10304 3256 10231 3294 10242

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:57 PM CDT, 6 hours 9 minutes earlier.

Area forecast discussion, May 26, 2:57 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 PM CDT FRI MAY 26 2006

.SHORT TERM...
SURFACE TROUGH/DRYLINE FROM EASTERN EDDY COUNTY SOUTH TO THE
UPPER TRANS PECOS AND EASTERN SLOPES OF THE DAVIS MOUNTAINS WILL
MOVE LITTLE THROUGH THE SHORT TERM. CUMULUS CLOUDS BEGINNING TO
FORM IN THE DAVIS MOUNTAINS THOUGH SLOWER THAN YESTERDAY...
POSSIBLY DUE TO SUBSIDENCE OCCURRING BEHIND SHORTWAVE MOVING OFF
INTO CENTRAL TEXAS AND 2 DEGREE WARMING OF 700 MILLIBAR
TEMPERATURES TODAY. LOOKING FOR DECREASE IN AREAL COVERAGE OF
CONVECTION THIS EVENING AS COMPARED TO LAST EVENING. INHERITED
10- 20 POPS LOOK FINE THIS EVENING WITH BEST POPS ACROSS THE
WESTERN BASIN...JUST EAST OF SURFACE TROUGH. JUST MINOR TWEAKS
WERE NEEDED TO THE GRIDS.

.LONG TERM...
MODELS CONTINUE TO DEPICT A WESTERN CONUS TROUGH/EASTERN CONUS
RIDGE THROUGH THE MEMORIAL DAY WEEKEND. A SURFACE TROUGH WILL
PERSIST ACROSS THE SOUTHERN HIGH PLAINS WITH A DRYLINE MIXING
EAST DURING THE DAY AND RETREATING WEST AT NIGHT. A SHORTWAVE
TROUGH PROGRESSING OVER THE GREAT BASIN AND CENTRAL ROCKIES
SATURDAY AND SUNDAY WILL INDUCE ROBUST SURFACE CYCLOGENESIS OVER
THE CENTRAL HIGH PLAINS...AND THIS IN TURN WILL CAUSE AN INCREASE
IN WINDS ACROSS THE CWFA SATURDAY. WINDS MAY APPROACH WARNING
CRITERIA AT HIGHER ELEVATIONS OF THE GUADALUPES SATURDAY
AFTERNOON. THESE WINDS...ALONG WITH VERY LOW FUEL MOISTURE LEVELS
AND SINGLE DIGIT RH VALUES WILL CREATE DANGEROUS FIRE WEATHER
CONDITIONS ACROSS THE WESTERN CWFA THIS WEEKEND. THE DRYLINE WILL
MIX TO FAR EASTERN ZONES AS WELL...AND WITH INCREASING CIN OVER
MUCH OF THE AREA...PRECIP CHANCES WILL BE CONFINED TO THE WESTERN
LOW ROLLING PLAINS SOUTH ACROSS THE LOWER TRANS PECOS DURING THE
AFTERNOON AND EVENING HOURS SATURDAY AND SUNDAY. THEREAFTER...THE
UPPER RIDGE OVER THE SOUTHEASTERN CONUS BEGINS TO FLATTEN
SOMEWHAT...WITH A NET WESTWARD TRANSLATION OF BOTH THE MIDLEVEL
THERMAL AND THETAE RIDGES. THIS SHOULD RESULT IN AN UPTICK IN
ISOLD CONVECTION BACK OVER THE MOUNTAINS...MORE OR LESS WHAT ONE
WOULD EXPECT UNDER WEAK SOUTHWESTERLY FLOW ALOFT THIS TIME OF
YEAR. TEMPERATURES WILL BE QUITE HOT THIS WEEKEND...BUT WILL
BEGIN TO COOL DOWN TO MERELY ABOVE NORMAL READINGS NEXT WEEK AS
LOW LEVEL THICKNESSES DECREASE AND MOISTURE INCREASES.

GOOD AGREEMENT BETWEEN THE ECMWF AND THE ENSEMBLE GFS MEANS GIVES
ABOVE AVERAGE CONFIDENCE IN THIS FORECAST. NAM DEWPOINT GRIDS
LOOKED BEST IN CLOSE...BUT EVEN THERE A FAIR AMOUNT OF ADJUSTING
TOWARD A CONCEPTUAL MODEL OF DRYLINE EVOLUTION AND CLIMATOLOGY
WAS NEEDED. MAX TEMP GRIDS REFLECT A STRONG WEIGHTING TOWARD THE
HIGH END OF THE ENSEMBLE GFS MOS ENVELOPE THROUGH TUESDAY...THEN
TOWARD THE OPERATIONAL GFS MOS SOLUTION BEYOND THEN. ALL OTHER
FORECAST ELEMENTS REFLECT THE GFS SOLUTION TEMPERED BY MOS.

&&

.FIRE WEATHER...
FIRE WEATHER A BIG CONCERN THIS MEMORIAL DAY WEEKEND WITH
INCREASING SOUTHWEST FLOW ALOFT DEVELOPING WITH VERY DRY FUELS IN
PLACE ACROSS EXTREME WEST TEXAS AND SOUTHEAST NEW MEXICO. WILL
EXTEND THE RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS TONIGHT
THROUGH SATURDAY AFTERNOON.

WE HAVE ISSUED A RED FLAG WARNING FOR THE DAY SATURDAY FOR
EXTREME WEST TEXAS AND THE SOUTHEAST NEW MEXICO PLAINS. CRITERIA
SHOULD BE MET ACROSS SOUTHEAST NEW MEXICO PLAINS CLOSER TO THE
STRONGER WIND FIELDS ALOFT BUT WILL PROBABLY BE MORE MARGINAL
FURTHER SOUTH INTO WEST TEXAS DUE TO MARGINAL 20 FOOT WINDS.
HOWEVER WILL ISSUE WARNING GIVEN HOLIDAY AND VERY DRY FUELS PER
TEXAS FOREST SERVICE REQUEST.

SOUTHWEST FLOW ALOFT WILL CONTINUE SATURDAY NIGHT AND SUNDAY
ACROSS EXTREME WEST TEXAS AND SOUTHEAST NEW MEXICO BEHIND A
DRYLINE. HAVE INCLUDED A FIRE WEATHER WATCH FOR THESE TIME
PERIODS GIVEN VOLUME OF PEOPLE OUT AND ABOUT THIS WEEKEND AND
VERY DRY FUELS CONTINUING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              71  98  70  96 /  20  20  10  20
CARLSBAD NM                66  99  66  98 /  10   0   0   0
DRYDEN TX                  69  98  71  97 /  10  10  10  10
FORT STOCKTON TX           68  99  69  99 /  20  10  10  10
GUADALUPE PASS TX          66  92  64  90 /  10   0   0   0
HOBBS NM                   65  98  66  97 /  10   0   0   0
MARFA TX                   55  92  57  91 /  20  10  10  10
MIDLAND INTL AIRPORT TX    71  98  70  97 /  20  20  10  20
ODESSA TX                  71  99  70  97 /  20  20  10  20
WINK TX                    71 106  70 106 /  20  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM CDT FRIDAY FOR THE FOLLOWING
     ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
     LEA COUNTY...AND SOUTHERN LEA COUNTY.

     RED FLAG WARNING FROM 10 AM CDT SATURDAY TO 7 PM CDT SATURDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.

     FIRE WEATHER WATCH FROM 7 PM CDT SATURDAY TO 7 PM CDT SUNDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

     RED FLAG WARNING UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
     ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM 7 PM CDT SATURDAY TO 7 PM CDT SUNDAY FOR
     THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...MARFA
     PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.

     RED FLAG WARNING FROM 10 AM CDT SATURDAY TO 7 PM CDT SATURDAY
     FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
     LOVING...MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS
     PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...AND
     WINKLER.

     RED FLAG WARNING UNTIL 7 PM CDT SATURDAY FOR THE FOLLOWING
     ZONE...GUADALUPE MOUNTAINS.

&&

12/70
Hazardous weather outlook, May 26, 2:58 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
258 PM CDT FRI MAY 26 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
258 PM CDT FRI MAY 26 2006 /158 PM MDT FRI MAY 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MUCH
OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE BEST CHANCES FOR
THUNDERSTORMS WILL BE FROM THE DAVIS MOUNTAINS NORTHEAST ACROSS
THE PERMIAN BASIN. A FEW OF THESE STORMS COULD BECOME SEVERE AND
WILL BE CAPABLE OF PRODUCING DAMAGING DOWNBURST WINDS AND HAIL TO
AN INCH IN DIAMETER.

THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES...
GUSTY WINDS...AND HIGH FIRE DANGER WILL FAVOR INTENSE FIRE GROWTH
AND SPREAD TONIGHT ACROSS THE GUADALUPE MOUNTAINS EAST ACROSS
THE PLAINS OF SOUTHEASTERN NEW MEXICO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT TEMPERATURES...VERY LOW RELATIVE HUMIDITIES...GUSTY WINDS...
AND HIGH FIRE DANGER WILL PERSIST ACROSS SOUTHEASTERN NEW MEXICO
SOUTH INTO THE TEXAS BIG BEND THIS WEEKEND. THESE CONDITIONS WILL
FAVOR INTENSE FIRE GROWTH AND SPREAD...ESPECIALLY SATURDAY ACROSS
MUCH OF SOUTHEASTERN NEW MEXICO SOUTH INTO THE DAVIS MOUNTAINS OF
WEST TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 26, 6:33 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
633 PM CDT FRI MAY 26 2006

TXZ060-061-270030-
WINKLER-ECTOR-
633 PM CDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN WINKLER AND WESTERN
ECTOR COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF NOTREES AT
633 PM CDT...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS NEAR 55 MPH...BRIEF VERY HEAVY RAIN...SMALL HAIL...AND
OCCASIONAL LIGHTNING ARE POSSIBLE. AREAS AFFECTED INCLUDE STATE
HIGHWAY 302 AND NOTREES

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 26, 7:04 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
704 PM CDT FRI MAY 26 2006

TXZ074-075-081-270100-
PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-
704 PM CDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER AND
SOUTH CENTRAL PECOS COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 27 MILES NORTHEAST
OF MARATHON TO 8 MILES EAST OF ALTUDA AT 704 PM CDT...MOVING EAST AT
10 MPH.

WIND GUSTS NEAR 55 MPH...BRIEF VERY HEAVY RAIN...SMALL HAIL...AND
OCCASIONAL LIGHTNING ARE POSSIBLE WITH THIS LINE OF STORMS. AREAS
AFFECTED INCLUDE MARATHON AND U.S. HIGHWAYS 90 AND 385.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, May 26, 7:10 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
710 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     FORT STOCKTON           30.89N 102.89W
05/26/2006  M59 MPH          PECOS              TX   ASOS

&&

RFAGEN
Special weather statement, May 26, 7:35 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
735 PM CDT FRI MAY 26 2006

TXZ061-062-270130-
ECTOR-MIDLAND-
735 PM CDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ECTOR AND MIDLAND
COUNTIES.

AT 735 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER THE
EASTERN PORTION OF ODESSA...MOVING EAST AT 20 MPH.

WIND GUSTS NEAR 55 MPH...BRIEF VERY HEAVY RAIN...SMALL HAIL...AND
OCCASIONAL LIGHTNING ARE POSSIBLE WITH THIS STORM. AREAS AFFECTED
INCLUDE ODESSA...MIDLAND AND MIDLAND INTERNATIONAL AIRPORT.

SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 26, 8:46 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
846 PM CDT FRI MAY 26 2006

NMZ034-TXZ050-270245-
SOUTHERN LEA COUNTY-ANDREWS-
846 PM CDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA AND WESTERN
ANDREWS COUNTIES.

AT 846 PM CDT (746 PM MDT)...A STRONG THUNDERSTORM WAS LOCATED 6
MILES WEST OF JAL...MOVING EAST AT 20 MPH.

WIND GUSTS NEAR 55 MPH...BRIEF VERY HEAVY RAIN...SMALL HAIL...AND
OCCASIONAL LIGHTNING ARE POSSIBLE WITH THIS STORM. AREAS AFFECTED
INCLUDE JAL...AND HIGHWAYS SR 128 AND SR 176 WEST OF ANDREWS.

SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, May 26, 8:51 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
851 PM CDT FRI MAY 26 2006

TXZ082-270245-
TERRELL-
851 PM CDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN TERRELL COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF DRYDEN AT 851
PM CDT...MOVING EAST AT 20 MPH.

WIND GUSTS NEAR 55 MPH...BRIEF VERY HEAVY RAIN...SMALL HAIL...AND
OCCASIONAL LIGHTNING ARE POSSIBLE WITH THIS STORM. AREAS AFFECTED
INCLUDE U.S. HIGHWAY 90 AND DRYDEN.

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:44 PM CDTFire Weather WatchMAF38 hr
May 27, 4:35 PM CDTSevere Thunderstorm WarningMAFCrane, Ward55 min
May 27, 5:29 PM CDTSevere Thunderstorm WarningMAFCrane, Ward61 min
May 27, 6:01 PM CDTSevere Thunderstorm WarningMAFUpton59 min
May 27, 6:40 PM CDTSevere Thunderstorm WarningMAFMidland65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.